Alert archive / Tennessee / Heat Advisories in 2012

Heat Advisory 2, NWS Nashville, TN

July 5, 201236 counties in Tennessee

NWS Nashville, TN issued this heat advisory at Jul 5, 2012, 3:20 AM CDT for 36 counties in Tennessee. It took effect at Jul 5, 2012, 1:00 PM CDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2012, 3:20 AM CDT (08:20 UTC)
In effect from
Jul 5, 2012, 1:00 PM CDT
Expired
Jul 7, 2012, 7:00 PM CDT
In force
54 hr
Issued by
NWS Nashville, TN
All 36 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1951 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WWUS74 KOHX 050820
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
320 AM CDT THU JUL 5 2012

...EXCESSIVE HEAT FOR MOST OF THE MIDSTATE THROUGH FRIDAY...

...A LARGE HIGH PRESSURE AREA CENTERED OVER THE MISSISSIPPI VALLEY
WILL CONTINUE THE HOT TEMPERATURES OVER THE AREA THROUGH FRIDAY.
AFTERNOON HIGH TEMPERATURES BETWEEN 100 AND 103 WILL BE COMMON.
THE COMBINATION OF THE HIGH TEMPERATURES AND HUMIDITY WITH PRODUCE
HEAT INDEX VALUES AROUND 105 DEGREES EACH AFTERNOON. WHILE THERE
WILL BE ISOLATED THUNDERSTORMS OVER THE AREA...THIS WILL BRING
ONLY ISOLATED HEAT RELIEF. 

TNZ005>009-022>030-056>062-075-093>095-052100-
/O.NEW.KOHX.HT.Y.0002.120705T1800Z-120707T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE...
WAYNESBORO...LAWRENCEBURG...PULASKI
320 AM CDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT FRIDAY. 

* TEMPERATURE...AFTERNOON HIGH TEMPERATURES BETWEEN 100 AND 103
  DEGREES. HEAT INDEX VALUES AROUND 105 DEGREES.

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE
  HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO SLOWLY WORSEN... AND
  RESULT IN INCREASED FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE THE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS A EMERGENCY - CALL 911.

&&

$$

JLM
5 follow-up statements
753 
WWUS74 KOHX 051955
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT THU JUL 5 2012

...HEAT ADVISORY FOR MOST OF THE MID STATE UNTIL SUNDAY MORNING...

...A LARGE AREA OF HIGH PRESSURE OVER THE SOUTHEAST WILL CONTINUE
PRODUCING HOT TEMPERATURES OVER THE AREA INTO THE WEEKEND.
AFTERNOON HIGH TEMPERATURES BETWEEN 100 AND 103 WILL BE COMMON.
THE COMBINATION OF TRIPLE DIGIT TEMPERATURES AND HUMIDITY WILL
PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES EACH AFTERNOON. IN
ADDITION, OVERNIGHT LOWS WILL DROP ONLY INTO THE MID 70'S, WITH
LITTLE RELIEF FROM THE MUGGY AIR UNTIL COOLER TEMPERATURES BEGIN
ARRIVING ON SUNDAY.

TNZ005>009-022>030-056>062-075-093>095-060900-
/O.EXT.KOHX.HT.Y.0002.000000T0000Z-120708T0800Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE...
WAYNESBORO...LAWRENCEBURG...PULASKI
255 PM CDT THU JUL 5 2012

...HEAT ADVISORY NOW IN EFFECT UNTIL 3 AM CDT SUNDAY...

* TEMPERATURE...AFTERNOON HIGH TEMPERATURES BETWEEN 100 AND 103 
  DEGREES. HEAT INDEX VALUES AROUND 105 DEGREES. 

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE
  HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO SLOWLY WORSEN...AND
  RESULT IN INCREASED FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE THE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS A EMERGENCY - CALL 911.

&&

$$

ROSE
516 
WWUS74 KOHX 060825
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
325 AM CDT FRI JUL 6 2012

...HEAT ADVISORY FOR MOST OF MIDDLE TENNESSEE THROUGH SATURDAY
EVENING...

...A LARGE DOME OF HIGH PRESSURE OVER THE CENTRAL PLAINS WILL
CONTINUE TO PRODUCE HOT TEMPERATURES IN MIDDLE TENNESSEE TODAY
AND SATURDAY. HIGH TEMPERATURES ARE EXPECTED TO REACH 100 AND 103
WEST OF THE CUMBERLAND PLATEAU. THE COMBINATION OF TRIPLE DIGIT
TEMPERATURES AND HUMIDITY WILL PRODUCE HEAT INDEX VALUES AROUND
105 DEGREES EACH AFTERNOON.

TNZ010-011-031>034-063>065-077-078-062100-
/O.EXB.KOHX.HT.Y.0002.000000T0000Z-120708T0500Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-
COFFEE-WARREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...WOODBURY...SMITHVILLE...
SPARTA...TULLAHOMA...MANCHESTER...MCMINNVILLE
325 AM CDT FRI JUL 6 2012

...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY NIGHT. 

* TEMPERATURE...AFTERNOON HIGH TEMPERATURES BETWEEN 100 AND 103 
  DEGREES. HEAT INDEX VALUES AROUND 105 DEGREES. 

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE
  HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO SLOWLY WORSEN...AND
  RESULT IN INCREASED FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE THE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS A EMERGENCY - CALL 911.

&&

$$

TNZ005>009-022>030-056>062-075-093>095-062100-
/O.EXT.KOHX.HT.Y.0002.000000T0000Z-120708T0500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE...
WAYNESBORO...LAWRENCEBURG...PULASKI
325 AM CDT FRI JUL 6 2012

...HEAT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT SATURDAY NIGHT...

* TEMPERATURE...AFTERNOON HIGH TEMPERATURES BETWEEN 100 AND 103 
  DEGREES. HEAT INDEX VALUES AROUND 105 DEGREES. 

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE
  HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO SLOWLY WORSEN... AND
  RESULT IN INCREASED FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE THE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS A EMERGENCY - CALL 911.

&&

$$

04
828 
WWUS74 KOHX 062156
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT FRI JUL 6 2012

...HEAT ADVISORY FOR MOST OF MIDDLE TENNESSEE THROUGH SATURDAY
EVENING...

...A LARGE DOME OF HIGH PRESSURE OVER THE CENTRAL PLAINS WILL
CONTINUE TO PRODUCE HOT TEMPERATURES IN MIDDLE TENNESSEE THROUGH
SATURDAY EVENING. HIGH TEMPERATURES ARE EXPECTED TO REACH 100
AND 103 WEST OF THE CUMBERLAND PLATEAU. THE COMBINATION OF TRIPLE
DIGIT TEMPERATURES AND HUMIDITY WILL PRODUCE HEAT INDEX VALUES
AROUND 105 DEGREES EACH AFTERNOON.

TNZ005>011-022>034-056>065-075-077-078-093>095-071000-
/O.CON.KOHX.HT.Y.0002.000000T0000Z-120708T0500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD-
COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI
456 PM CDT FRI JUL 6 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY
NIGHT...

* TEMPERATURE...AFTERNOON HIGH TEMPERATURES BETWEEN 100 AND 103 
  DEGREES. HEAT INDEX VALUES AROUND 105 DEGREES. 

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE
  HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO SLOWLY WORSEN...AND
  RESULT IN INCREASED FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE THE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS A EMERGENCY - CALL 911.

&&

$$
31
744 
WWUS74 KOHX 070906
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
406 AM CDT SAT JUL 7 2012

...HEAT ADVISORY FOR MOST OF MIDDLE TENNESSEE UNTIL 7 PM CDT THIS
EVENING ...

...A LARGE DOME OF HIGH PRESSURE OVER THE CENTRAL PLAINS AND
WESTERN OHIO VALLEY WILL CONTINUE TO PRODUCE HOT TEMPERATURES IN
MIDDLE TENNESSEE TODAY. HIGH TEMPERATURES ARE EXPECTED TO REACH
100 TO 104 DEGREES ACROSS MOST OF THE REGION THIS AFTERNOON...
WITH HEAT INDEX VALUES OF 104 TO 108 DEGREES.

TNZ005>011-022>034-056>065-075-077-078-093>095-072100-
/O.EXT.KOHX.HT.Y.0002.000000T0000Z-120708T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD-
COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI
406 AM CDT SAT JUL 7 2012

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...HIGH TEMPERATURES BETWEEN 100 AND 104 DEGREES.
  HIGHEST HEAT INDEX VALUES OF 104 TO 108 DEGREES.

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE HEAT
  WILL ALSO CAUSE DROUGHT CONDITIONS TO GET WORSE...AND RESULT IN
  INCREASED FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE THE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS A EMERGENCY - CALL 911.

&&

$$

04
963 
WWUS74 KOHX 072139
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CDT SAT JUL 7 2012

...HEAT ADVISORY FOR MOST OF MIDDLE TENNESSEE UNTIL 7 PM CDT THIS
EVENING ...

...A LARGE DOME OF HIGH PRESSURE OVER THE CENTRAL PLAINS AND
WESTERN OHIO VALLEY WILL CONTINUE TO PRODUCE HOT TEMPERATURES IN
MIDDLE TENNESSEE THROUGH THIS AFTERNOON. HIGH TEMPERATURES ARE
EXPECTED TO REACH 100 TO 104 DEGREES ACROSS MOST OF THE REGION
THIS AFTERNOON...WITH HEAT INDEX VALUES OF 104 TO 108 DEGREES.

TNZ005>011-022>034-056>065-075-077-078-093>095-080000-
/O.CON.KOHX.HT.Y.0002.000000T0000Z-120708T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD-
COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI
439 PM CDT SAT JUL 7 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...HIGH TEMPERATURES BETWEEN 100 AND 104 DEGREES. 
  HIGHEST HEAT INDEX VALUES OF 104 TO 108 DEGREES. 

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR 
  HEAT STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. 
  THE HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO GET WORSE...AND 
  RESULT IN INCREASED FIRE DANGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE THE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS A EMERGENCY - CALL 911.

&&

$$
31

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this heat advisory went out at Jul 4, 11:31 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 4, 11:31 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 PM CDT WED JUL 4 2012

.UPDATE...FOR 06Z AVIATION DISCUSSION.
&&

.AVIATION...06Z AVIATION DISCUSSION.
EXPECT SOME SCT CI ACROSS TAF SITES PER REMNANTS OF EVENING STORMS...
OTHERWISE EXPECTING ANOTHER ROUND OF DIURNAL DRIVEN ISO/SCT SHWRS/TSTMS
STARTING AROUND 05/17Z-05/18Z THRU 06/02Z PER LOW LEVEL MOISTURE
CONTINUING TO SLOWLY INCREASE UNDER BROAD UPPER LEVEL RIDGING
INFLUENCES ALOFT...ALONG WITH THE ESTABLISHMENT OF A MORE FAVORABLE
LOW LEVEL HIGH PRESSURE GULF MOISTURE RETURN PATTERN TO THE MID STATE.
&&

.PREV DISCUSSION.../ISSUED 801 PM CDT WED JUL 4 2012/

UPDATE...
HRR AND GFS SOLUTIONS ARE IN LINE WITH PERHAPS A CONTINUATION OF
SOME ISOL CONVECTION THROUGH MIDNIGHT. OTW...CURRENT FCST APPEARS
TO BE ON TRACK. MOST AREAS HAVE COOLED DOWN INTO THE 80S WITH DEW
POINTS IN THE 65 TO 70 DEGREE RANGE. OVERNIGHT LOWS OF 70 TO 75
STILL LOOKS TO BE ON TRACK.

PREV DISCUSSION.../ISSUED 655 PM CDT WED JUL 4 2012/

UPDATE...FOR 00Z AVIATION DISCUSSION.

AVIATION...00Z AVIATION DISCUSSION.
DIURNAL DRIVEN ISO TSTMS SHOULD BEGIN TO DISSIPATE BY AROUND 05/02Z.
HOWEVER...ANOTHER ROUND OF DIURNAL DRIVEN ISO/SCT SHWRS/TSTMS STARTING
AROUND 05/17Z-05/18Z THRU 05/24Z IS EXPECTED AS LOW LEVEL MOISTURE
CONTINUES TO SLOWLY INCREASE UNDER BROAD UPPER LEVEL RIDGING INFLUENCES
ALOFT...ALONG WITH THE ESTABLISHMENT OF A MORE FAVORABLE LOW LEVEL
HIGH PRESSURE GULF MOISTURE RETURN PATTERN.

PREV DISCUSSION... /ISSUED 159 PM CDT WED JUL 4 2012/

DISCUSSION...
TEMPS HAVE PUSHED WELL INTO THE 90'S AT MANY LOCATIONS ACROSS
MIDDLE TENNESSEE WITH UPPER 80S ON THE PLATEAU. SHOULD SEE SOME
TEMPS TOP OUT AT A FEW LOCATIONS AROUND 100 INTERSTATE 65 WEST.
BEGINNING TO SEE ACTIVITY DEVELOPING OVER FAR SOUTHERN ILLINOIS
AND FAR WESTERN KENTUCKY. I LOOK FOR THIS ACTIVITY TO MOVE
SOUTHEASTWARD WITH SCATTERED DEVELOPMENT IN NORTHWEST MIDDLE
TENNESSEE AFTER 20Z. EXPECT WE WILL SEE ISOLATED TO SCATTERED
STORMS IN THE VICINITY OF NASHVILLE BY 23Z IF NOT BEFORE. A FEW
STORMS COULD PRODUCE WET MICROBURSTS WITH STRONG GUSTY WINDS DUE
TO WATER LOADING. ALSO...BEGINNING TO SEE SOME DEVELOPMENT OVER
SOUTHEASTERN MIDDLE TENNESSEE DOWN INTERSTATE 24 IN GRUNDY COUNTY.

WE WILL HAVE A CHANCE FOR STORMS TONIGHT ALL AREAS BUT WILL RUN
A LITTLE HIGHER POPS OVER THE SOUTH AND EAST. WILL KEEP THE HEAT
ON THROUGH THE WEEKEND WITH A SLIGHT CHANCE FOR STORMS EACH
PERIOD. HAVE INCREASED POPS BEGINNING ON SUNDAY AS FRONTAL SYSTEM
GETS CLOSER TO THE MID STATE AS IT DROPS DOWN INTO THE OHIO
VALLEY. THE FRONT IS STRETCHED WEST TO EAST ACROSS CENTRAL AND
SOUTHERN KENTUCKY AT 12Z MONDAY. MANUAL PROGS HAVE FRONT ALONG THE
ALABAMA BORDER BY 12Z TUESDAY. THE FRONT WILL KNOCK TEMPS DOWN
CLOSER TO THE 30-YEAR CLIMATIC NORMALS BEGINNING ON TUESDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jul 4, 8:25 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
825 PM CDT WED JUL 4 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-051000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
825 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE ON THURSDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT
DO DEVELOP WILL BE DAMAGING WINDS. HOT TEMPERATURES AND HUMIDITY ARE
EXPECTED TO PRODUCE HEAT INDICES APPROACHING 105 DEGREES THROUGH
FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE FRIDAY THROUGH THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:17 PM CDTSpecial Weather StatementOHXWilson58 min
Jul 4, 7:20 PM CDTSpecial Weather StatementOHXPerry55 min
Jul 5, 4:07 PM CDTSpecial Weather StatementOHXRobertson38 min
Jul 5, 4:08 PM CDTSpecial Weather StatementOHXMontgomery37 min
Jul 5, 4:12 PM CDTSpecial Weather StatementOHXGiles, Lawrence33 min
Jul 5, 4:19 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence41 min
Jul 5, 4:22 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett23 min
Jul 5, 4:24 PM CDTSevere Thunderstorm WarningOHXClay, Pickett51 min
Jul 5, 4:44 PM CDTSpecial Weather StatementOHXFentress31 min
Jul 5, 4:48 PM CDTSevere Thunderstorm WarningOHXMontgomery26 min
Jul 5, 4:54 PM CDTSevere Thunderstorm WarningOHXLawrence25 min
Jul 5, 4:54 PM CDTSevere Thunderstorm WarningOHXFentress36 min
Jul 5, 5:00 PM CDTSpecial Weather StatementOHXWayne45 min
Jul 5, 5:07 PM CDTSpecial Weather StatementOHXBedford, Marshall, Rutherford53 min
Jul 5, 5:10 PM CDTSpecial Weather StatementOHXOverton35 min
Jul 5, 5:15 PM CDTSpecial Weather StatementOHXCoffee90 min
Jul 5, 5:26 PM CDTSpecial Weather StatementOHXCannon34 min
Jul 5, 5:28 PM CDTSpecial Weather StatementOHXMarshall32 min
Jul 5, 5:36 PM CDTSpecial Weather StatementOHXCoffee24 min
Jul 5, 5:36 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson39 min
Jul 5, 5:38 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee37 min
Jul 5, 5:45 PM CDTSpecial Weather StatementOHXPutnam, White60 min
Jul 5, 5:47 PM CDTSpecial Weather StatementOHXWarren28 min
Jul 5, 5:52 PM CDTSevere Thunderstorm WarningOHXWarren23 min
Jul 5, 6:03 PM CDTSevere Thunderstorm WarningOHXRutherford27 min
Jul 5, 6:07 PM CDTSpecial Weather StatementOHXMaury38 min
Jul 5, 6:07 PM CDTSevere Thunderstorm WarningOHXCoffee23 min
Jul 5, 6:09 PM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jul 5, 6:12 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson18 min
Jul 5, 6:14 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee31 min
Jul 5, 6:14 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White46 min
Jul 5, 6:16 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson44 min
Jul 5, 6:17 PM CDTSevere Thunderstorm WarningOHXWarren28 min
Jul 5, 6:23 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren55 min
Jul 5, 6:24 PM CDTSpecial Weather StatementOHXMaury36 min
Jul 5, 6:29 PM CDTSevere Thunderstorm WarningOHXRutherford31 min
Jul 5, 6:31 PM CDTSpecial Weather StatementOHXCannon, DeKalb59 min
Jul 5, 6:34 PM CDTSpecial Weather StatementOHXCoffee26 min
Jul 5, 6:46 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren40 min
Jul 5, 6:47 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson28 min
Jul 5, 6:49 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson26 min
Jul 5, 6:51 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy54 min
Jul 5, 6:55 PM CDTSevere Thunderstorm WarningOHXWilson23 min

Nearby

Heat Advisories in Tennessee, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.